MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Failure to Pump (1502)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Reported as "balloon failed to unwrap".The report states that while attempting to initiate pumping immediately after insertion, "[competitor pump] would alarm for 'failure to autofill' whenever they would attempt to pump.The tech assisting with insertion stated that they had already tried to manually inflate the balloon twice, but he was meeting resistance when attempting to do so.[the doctor] chose to remove the iab and replace it with another successfully.However the [competitor pump] again was giving them an alert for 'failed autofill'.They then got a second pump, and this pump worked without any issues and therapy was initiated".No patient harm or injury.The 2nd iab was inserted at the same insertion site.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The product was not returned for investigation.According to the complaint description, it was stated that the "tech assisting with insertion stated that they had already tried to manually inflate the balloon twice, but he was meeting resistance when attempting to do so.He asked if he was supposed to put the "blue cap" back on when attempting to manually inflate.I explained that they do not replace the one-way valve with manual inflation." additionally, it was also stated that "(b)(6) also clarified that the tech was attempting to manually inflate the first balloon with the one-way valve in place on each attempt, even after i had told him not to.She admitted that the issue was most likely user error and that the pump was likely the problem from the start." this indicates that the user did not follow the instructions for use (ifu).The one-way valve should not be used for manual inflation.The instructions for use (ifu) states: "remove one-way valve.Attach driveline tubing with female luer fitting to male fitting.Twist luer fittings to tighten." "in the event that the balloon does not properly unwrap, disconnect driveline tubing from iab catheter.Attach supplied 60 ml (cc) syringe into male end on driveline tubing attached to iab catheter.Aspirate and check for blood in driveline tubing.If no blood is seen, manually inflate and deflate balloon to its labeled volume." a device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab "balloon failed to unwrap" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.The reported complaint will be monitored for any developing trends.Additionally, the complaint description provided evidence of using the one way valve during a manual inflation.The one-way valve should not be used for manual inflation.As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17599285
Report Number3010532612-2023-00477
Device Sequence Number17748005
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public00801902010759
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberIAB-05840-U
Device Lot Number18F23A0060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale